Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 367, NWS Nashville, TN

August 10, 2006Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 10, 2006, 2:05 PM CDT for Wayne County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2006, 2:05 PM CDT (19:05 UTC)
Expired
Aug 10, 2006, 2:30 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 140 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 101907
SVROHX
TNC181-101930-
/O.NEW.KOHX.SV.W.0367.060810T1905Z-060810T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CDT THU AUG 10 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WAYNE COUNTY IN TENNESSEE

* UNTIL 230 PM CDT

* AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWESTERN WAYNE
  COUNTY...OR ABOUT 18 MILES SOUTHWEST OF WAYNESBORO...AND MOVING
  SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN IN THE VICINITY OF LUTTS  
  THROUGH 230 PM CDT...

IN ADDITION TO THE DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3521 8796 3505 8806 3491 8779 3511 8766

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:45 AM CDT, 11 hours 20 minutes earlier.

Area forecast discussion, Aug 10, 2:45 AM CDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CDT THU AUG 10 2006

.DISCUSSION...
LATEST ANALYSIS CONTINUE TO SHOW SFC/LL BOUNDARY MEANDERING AROUND
THE MID-SOUTH. BOUNDARY THIS MORNING SITTING JUST ACROSS THE EXTREME
NORTHEAST COUNTIES. ALOFT...UPPER HIGHS NOW CENTERED ACROSS PARTS OF
EAST TX/OK. MODERATE MOISTURE REMAINS IN THE VICINITY WITH A FEW
IMPULSES ALSO PRESENT. CONVECTION THIS MORNING VERY MINIMAL.

MODELS CONTINUE TO KEEP MID-SOUTH IN ML/UL WEST/NORTHWEST FLOW
THE NEXT 2-3 DAYS...BRINGING WEAK SHORTWAVE ENERGY AS WELL AS
POOLS OF DEEPER MOISTURE ACROSS THE CWA PERIODICALLY. LL BOUNDARY
ALSO REMAINS IN THE IMMEDIATE VICINITY. ISOLATED-SCATTERED SHWRS/
TSTMS POSSIBLE AGAIN TODAY/TONIGHT...BUT EXPECT AN INCREASE IN
CONVECTIVE ACTIVITY FRIDAY/FRIDAY NIGHT AS LL BOUNDARY SINKS BACK
DOWN ACROSS THE CWA...UVV STRENGTHENS AND LAPSE RATES STEEPEN.
BOOSTED POPS INTO LIKELY CATEGORY FRIDAY...WITH HIGH CHANCE POPS
FRIDAY NIGHT.

MODELS REALLY DIVERGE SATURDAY WITH NAM LEAVING FRONT NORTH/MOISTURE
OVER THE AREA...WHILE GFS DRIVES FRONT THROUGH / DRIES OUT AREA.
REALLY HARD TO MAKE JUDGMENT. AT THIS POINT WILL LEAVE SMALL POP
RUNNING THROUGH THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    96  74  89  71 /  40  30  60  50
CLARKSVILLE  95  72  89  68 /  40  30  60  50
CROSSVILLE   87  69  83  67 /  40  30  60  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Aug 10, 5:30 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU AUG 10 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-111030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHWEST
LATER TODAY AND TONIGHT...WHILE STRONG THUNDERSTORMS ARE POSSIBLE
ELSEWHERE. THE MAIN THREAT IS STRONG TO POSSIBLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LOCALLY.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:03 PM CDTSevere Thunderstorm WarningOHXWayne27 min
Aug 10, 1:19 PM CDTSevere Thunderstorm WarningOHXLawrence26 min
Aug 10, 4:23 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys52 min
Aug 10, 4:30 PM CDTSevere Thunderstorm WarningOHXMontgomery30 min
Aug 10, 5:31 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson29 min
Aug 10, 5:35 PM CDTFlash Flood WarningOHXBenton, Humphreys115 min
Aug 10, 5:45 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner30 min
Aug 10, 5:58 PM CDTFlash Flood WarningOHXSumner3 hr
Aug 10, 5:59 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson46 min
Aug 10, 6:17 PM CDTFlash Flood WarningOHXDickson, Humphreys118 min
Aug 10, 6:22 PM CDTSevere Thunderstorm WarningOHXClay, Overton23 min
Aug 10, 6:24 PM CDTFlash Flood WarningOHXWilson2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.